I developed numbness/tingling of hands and feet, as well as marked shortness of breath while taking ramipril. I also have a very dry airway when these symptoms occur. I took 2.5 mg ramipril for 2 weeks and have not taken any for the last 2 weeks. My blood pressure is fine; my blood sugar is fine. When do these go away? Thanks.
How long do side effects of ramipril last after stopping the medicine?
Added 13 Jul 2010:
As a follow-up, I did stop taking it with my doc's permission, as I was having such severe side effects. I had an acute episode of high blood pressure six weeks ago (cause still undetermined); given 0.1 mg clonidine in the hospital and then had to take clonidine 2 more times over the next week before starting ramipril. I think I had a rebound hypertensive effect from the clonidine, which the ramipril helped, but then I had an allergic reaction to the ramipril (chest pain, hives, trouble breathing, numbness/tingling). I'm just wishing these symptoms would go away.
13 Jul 2010
Yes these are some of the side effects of taking Ramipril, I have been taking this med 5mg twice a day for over 2 years now. Did you talk to your doc who prescribed the med before stopping to take it? It is not recommended to stop meds at will without consulting a doc.
Why were you taking the med? If your blood pressure is fine & so is your sugar? However, for the medication to work properly, you have to take it as prescribed. It will not work if you stop taking it.
The side effects should also go away, however it would be best if you spoke to your doc/pharmacist who prescribed the med, hope this helps?
- Ramipril Information for Consumers
- Ramipril Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ramipril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 31 Jul 2009
Hi, I just started 150mg of Wellbutrin Extended Release. Today is day 2. I was just wondering how long does it take for a person to start feeling ...
3 answers • 17 Apr 2012
I have arthritis but this pain and loss of flexability came on quickly. My Dr. Was out of town so the on call Dr. Called me and said ramipril ...
1 answer • 7 Jun 2012
1 answer • 19 Dec 2012
I'm trying to determine the cause of severe muscle and joint pain. My doctor suspected lipitor, so I stopped that, but still not better after a ...
1 answer • 20 Sep 2013